75.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Taxotere - anaphylaxis

12 REPLIES 12

Re: Taxotere - anaphylaxis

Hi msmolly,

Yes I was in your position and I also found it really frightening.

I was on neo adjuvant AC chemo but it wasn't working (lump got bigger) so I was put onto Taxotere. After a couple of minutes I turned bright red and found it difficult to breathe. I was stablised and put on a steroid drip with piriton. It took a while for the nurses to find the prescribing doctor who calmly said he wanted to continue with the administration of the chemo. I was really worried it would happen again, but it was administered at a slower rate and I was fully monitored. Apart from being completely drained (partly stress I supposed) it went in OK without any further symptoms..

Like the intention for you, I was put on extra steroids piriton etc for the 2nd dose and got a bed near the nurses station so that I could be closely monitored. I had a mild reaction (turned a bit red) and they slowed the dose after that I was fine and had no problems with the following 2 doses. Taxotere did the trick because my lumps shrank and I'm still NED over 4 years since dx. I do feel very lucky that I got Taxotere as I feel it has given me a better chance.

I know it's a very frightening experience but the fact that they managed to finish your dose without further problems means that you should be able to have it again. Just make sure that you have the extra steroids pirition etc and (very importantly) that the drug is administer slowly to start with and only gradually increased over 15 mins or so.

Good luck with the rest of the chemos whatever you decide.
Take care

Roberta
xx

Re: Taxotere - anaphylaxis

Hi Msmolly

I too had an anaphalytic reaction to tax. but on my 2nd dose. All good with 1st except usually ongoing side effects like tiredness and metallic mouth etc.
2nd dose - after less than 3 mins hada massive reaction - crash team and all. Was told would not be able to have it again. It was the most terrifying experience ever - worse than all my other treatment put together. My Consultant then put me onto CMF for 2 regimes. (prior to this I had had 3 FEC.) Said reduced dose would be too risky too.

Hope that helps.

please take care,love

Anne x

Guest user
Not applicable

Re: Taxotere - anaphylaxis

Hi msmolly,

My first Taxotere caused me such bad reactions....measle like rashes all over from head to toe then I was admitted in the ward for 1 week to have IV antibiotic.After that, the oncologist decided that it was to strong for my body that I was amended to a weekly Taxol( Paclitaxel).They are in the same drug family of Taxanes.I must say, it is very manageable and a better quality of life.Having it weekly became a routine but at last, i only have 2 more weeks to go!!!! Also, with Taxol, I always have IV piriton,steroids and Ranatidine pre chemo sessions which take the nasty side effects apart from minor nausea,controlled by Domperidone.Overall,it suited my body.

Regards
Veeluz

Re: Taxotere - anaphylaxis

Hi,
I had a reaction to CMF and struggled to breathe but not anaphylaxis though . The next time I had the cyclophosphamide diluted but still the same 100% dose. Then when i still got a lesser reaction, but still not brilliant, they now turn the pump as slow as it will go and I have piriton and snore through it. Just wanted you to know there are other things they can do on the day to help. Just have a really good talk to the nurse on the day and check they are ready just in case. I am sure they will be and have written notes ready for your arrival. Have someone you trust with you to support you too on the day.
Lots of luck and hugs that next time will be better, The piriton does a good job for me
Lily x

Guest user
Not applicable

Re: Taxotere - anaphylaxis

Thanks Smiler - I was already on the reduced 75% dose when I went into shock - and they want to put me up to 100% eventhough I reacted so badly!
I am hoping the onc will just put me back on good ole FEC (never thought I'd feel nostalgic about that awful gunk!)

Guest user
Not applicable

Re: Taxotere - anaphylaxis

Sounds awful and mustve been a terrifying experience. i wonder if reducing the dose would be any better? I know when they reduced my tax from 100% (which really wiped me out!)to 75% it was a lot better for me. I hope whatever decisions are made your next chemo is a lot better for you.
best wishes.
Smiler
x

Guest user
Not applicable

Re: Taxotere - anaphylaxis

Thanks for your thoughts everyone.

I think on balance the toxicity of Taxotere is just too extreme for me.
I was told anaphylaxis generally happens on the 2nd dose but I went under on the 1st within 5 minutes - breathing stopped and they called the crash team. It was terrifying.
Nasty side effects are one thing - but anaphylactic shock is a step too far for the %age gain I think.
All that was "wrong" with the FEC was the nausea, but with only 2 more doses to go I think I would rather be chucking my guts up.
It is a tough choice because of Taxotere being the "best there is" but I cannot go through that terror again.

Best of luck to all.

Re: Taxotere - anaphylaxis

Hi MsMolly
I have had periods of dreadful itchy skin, although no rash there have been times when I've scratched so much I have bruised myself.

I was given anti histamines and after about a week it cleared up.

Hope you get it sorted soon, its certainly not much fun is it.

Good luck

xx

Guest user
Not applicable

Re: Taxotere - anaphylaxis

Hi Msmolly

I have read of someone on this site who had the same reaction as you, it was so time back, about 9 months. I remember this because I had just started on that awful stuff myself. Perhaps if you go into search and type in side effects of Tax in comments then this might pop up. Best still that lady may read this thread.

Cheers

Guest user
Not applicable

Re: Taxotere - anaphylaxis

Sorry to hear about your 1st Tax experience msmolly. I'm on Tax and after mt 1st was in hosp with no neutraphils so 2nd dose was reduced to 75%. After that, along with other side effects, I had a swollen tongue so for my 3rd have been given more steroids to take for more days(already on a lot of steroids for this chemo!) and I have to say I have been better after this 3rd dose. When I have SE's I just keep reminding myself that this is meant to be a great chemo and hope the SE's mean its doing its stuff. Hope 2nd dose is better than 1st for you.
Smiler
x

Re: Taxotere - anaphylaxis

Hi

Sorry to here of your problems msmolly. I had my third dose of taxotere two weeks ago monday together with Herceptin. I wouldnt say I have had any reaction to Herceptin but increasing problems with taxotere. I have certainly found it much tougher than FEC. Compared to taxotere FEC was a walk in the park for me. Although I know everyone is different. In my case increasing skin problems now going right up to my elbow all over my hands and forearms. Starting off as an itchy eczema type rash and settling down to hands and arms covered red. Also upset stomach. Increasing problems due to high dose of steroids I think. Is anyone else having these? The dose of steroids they give me is twice what is was on FEC. Also the taste changes have been much much worse on taxotere I have found. I didnt really have any on FEC.

They did mention they might consider reducing the last/next dose owing to state of my skin/hands.

Having said all this I have not really had the severe foot problems that some seem to have had and only mild aches in my legs like cramp to start with which wears off over time. Some slight tingling/numbness in finger ends but isnt stopping me from knitting/sewing during this enforced sabbatical.

My only way of getting through it is to remind myself that I am lucky to be offered this gold standard of treatment.

Guest user
Not applicable

Re: Taxotere - anaphylaxis

Hi there

How awful for you, msmolly. It must have been so frightening for you. I've been having Taxotere and while I haven't had anaphylactic shock, the side effects have become worse and more numerous as time has gone on. My latest dose was therefore about 78% of the max and things have gone better. Sorry, I'm wandering off the point here - I'm trying to say that I think they do have scope to reduce Taxotere quite a bit more before it becomes ineffective, so why give you 100% the next time? Have they told you?

Hope you're not feeling too bad now

S

Guest user
Not applicable

Taxotere - anaphylaxis

Has anyone else gone into anaphylactic shock with Taxotere?

I was swapped from FEC to Taxotere because of nausea problems and with the first dose (which was only 75%) I went into anaphylaxis.
They stabilised me and carried on and I feel dreadful on this drug. For the next dose they are going to increase Taxotere to 100% and have piled me up with double the steroids, hydrocortisone and piriton.
I am terrified of crashing again and can't think that this is a good option given that my only problem with FEC was nausea.
Anyone had a similar experience?